Thunderstorm Wind, Genesee
- When
- September 3, 11:44 AM EST
- Where
- Genesee County, 0.86 mi SW of Flint
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.020, -83.690
Thunderstorms produced small hail and several reports of downed trees, mostly over Oakland county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Thunderstorms produced small hail and several reports of downed trees, mostly over Oakland county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 3, 11:39 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1239 PM EDT THU SEP 3 2015 .UPDATE... DUAL SHORTWAVES OVER THE WESTERN AND CENTRAL GREAT LAKES WILL REMAIN THE SOLE FORCING MECHANISMS THROUGH THE NEXT 18 HOURS. THE SMALL MCS IMPACTING LOWER MICHIGAN IS TIED TO THE FIRST LOWER COLUMN PV ANOMALY...THE SECOND IS THE SHORTWAVE CIRCULATION THAT IS NOW DROPPING INTO THE BACKSIDE OF THE GEOPOTENTIAL HEIGHT WEAKNESS OVER FAR NORTHERN WISCONSIN. AT THE BIG PICTURE...LOWER DELTA X SOLUTIONS/GLOBAL MODELS SUGGEST A PHASING OF THE TWO SHORTWAVES AND A SUBSEQUENT STALLING OF THE COMBINED PV ANOMALY LATE THIS AFTERNOON AND TONIGHT. THE MCS THAT HAS BEEN PUSHING ACROSS THE NORTHERN CWA CONTINUES TO MAKE SOME PROGRESS EASTWARD. A LINEAR EXTRAPOLATION OF REGIONAL Z MOSAIC CONTINUES TO SUPPORT SOME SLIGHT SOUTHWARD DRIFT WITH TIME ON THE TRACK OF THE MCS. THIS SOUTHWARD DRIFT SHOULD AT LEAST BE PARTIALLY SUPPORTIVE BY ADDITIONAL OUTFLOW DEVELOPMENT ALONG THE SOUTHERN FLANK. THERE HAS BEEN SOME MODEST...CONTINUED DEVELOPMENT DURING THE PAST FEW HOURS. NWP GUIDANCE WITH A BULLISH HRRR AND BOTH NAM/ECMWF SUPPORT BRING ADDITIONAL CONVECTIVE DEVELOPMENT FOR ALL OF SOUTHEASTERN MICHIGAN DURING THE AFTERNOON HOURS. GIVEN THE LACK OF AN AGGRESSIVE SOUTHERN PROGRESSION TO THE STRATUS/CIRRUS/CU DECK EXPECTATIONS ARE FOR THE INSTABILITY/BUOYANCY GRADIENT TO REMAIN DRAPED THROUGH FAR SOUTHERN SECTIONS OF THE CWA. THE FORECAST IS SKEWED ON THE AGGRESSIVE SIDE WITH RESPECT TO RAIN AND THUNDERSTORM ACTIVITY THIS LATER THIS AFTERNOON AND EVENING. THERE DOES REMAIN A SLIVER OF DOUBT THAT THUNDERSTORMS WILL FILL IN COMPLETELY ACROSS FAR SOUTHERN LOWER MICHIGAN AND IMPACT DETROIT METRO DIRECTLY. STORM BEHAVIOR TODAY IS EXPECTED TO REMAIN MORE OF A PULSE TYPE NATURE WITH PERHAPS SOME EMBEDDED LINE TYPE FEATURES. THEREFORE...A LOW END DAMAGING WIND GUST THREAT EXISTS THIS AFTERNOON AND WILL PERHAPS BE A CIRCUMSTANCE OF CONSTRUCTIVE CELL MERGERS OR PRECIPITATION LOADING EFFECTS. A CONCERNING POTENTIAL WILL CONTINUE TO BE A HEAVY RAINFALL THREAT...ESPECIALLY UNDER THE DIRECTION OF ADVERTISED PHASING AND STALLING OUT OF PV MAX OVERHEAD. PWATS ARE AT APPROXIMATELY 1.8 INCHES. SOME SAMPLED RAINFALL RATES EARLIER OFF OF RADAR BASED PRECIPITATION PRODUCT SUGGESTS 1.25 INCHES OF RAINFALL IS POSSIBLE IN ROUGHLY 40 MINUTES. WILL BE MONITORING ACTIVITY THIS AFTERNOON FOR ANY TRAINING OR STATIONARY BEHAVIOR OF THUNDERSTORMS. && .AVIATION...ISSUED 732 AM EDT THU SEP 3 2015 EXTREMELY MOIST AND UNSTABLE ENVIRONMENT TODAY WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SHOWER AND THUNDERSTORM DEVELOPMENT AREAWIDE. WHILE THERE REMAINS SOME UNCERTAINTY AS TO POTENTIAL COVERAGE...CONFIDENCE IS HIGH ENOUGH TO INCLUDE A SPECIFIC MENTION TO HIGHLIGHT THE MOST LIKELY PERIOD FOR THUNDERSTORMS. OUTSIDE OF THUNDERSTORMS...EXPANDING COVERAGE OF DIURNAL VFR CU CENTERED ON THE AFTERNOON/EVENING PERIOD. THE MOIST LOW LEVEL CONDITIONS AND PROSPECTS FOR WET GROUND WITH RECENT RAINFALL WILL BRING A GREATER POTENTIAL FOR FOG DEVELOPMENT TONIGHT. POSSIBILITY EXISTS FOR ONE OR MORE TERMINALS TO DROP INTO LIFR DURING THE EARLY MORNING PERIOD...CONFIDENCE TOO LOW YET TO INCLUDE BUT WILL HIGHLIGHT WITH IFR VSBY RESTRICTIONS. FOR DTW...GREATEST POTENTIAL FOR THUNDERSTORMS CENTERED WITHIN THE 18Z-00Z WINDOW...ALTHOUGH A LOWER PROBABILITY WILL EXIST RIGHT THROUGH THURSDAY NIGHT. //DTW THRESHOLD PROBABILITIES... * LOW FOR CIG AOB 5KFT THIS AFTERNOON AND EVENING * MEDIUM FOR THUNDERSTORMS THIS AFTERNOON AND EVENING && .PREV DISCUSSION...ISSUED 333 AM EDT THU SEP 3 2015 SHORT TERM...TODAY AND TONIGHT ATTENTION OVER THE NEXT 24 TO 36 HOURS CENTERS ON THE INBOUND SLOWLY MOVING MID LEVEL WAVE CURRENTLY CENTERED ACROSS THE LAKE MICHIGAN CORRIDOR. LITTLE VARIATION IN THE UNDERLYING LOW LEVEL THERMODYNAMIC PROFILE HEADING INTO TODAY...WITH SE MICHIGAN FIRMLY ENTRENCHED WITHIN A MOISTURE RICH LOW LEVEL ENVIRONMENT /LOWER 70S DEWPOINTS/. AS NOTED YESTERDAY...THIS WILL AGAIN TRANSLATE INTO SUBSTANTIAL LOW LEVEL INSTABILITY (2500+ J/KG SBCAPE) WITHIN A VERY STEEP LAPSE RATE ENVIRONMENT. INCREASING DPVA AND AN ACCOMPANYING POCKET OF COOLER MID LEVEL TEMPERATURES WILL CONTRIBUTE AN ADDITIONAL COMPONENT OF DESTABILIZATION AND MORE FOCUSED ASCENT FOR TODAY. THIS ENVIRONMENT SEEMS CONDUCIVE FOR A MORE SIZABLE EXPANSION IN CONVECTIVE COVERAGE LOCALLY...AND WORTHY OF A NUDGE UPWARD IN POPS...PARTICULARLY FOR THE AFTERNOON/EVENING PERIODS. THE HIGH MOISTURE CONTENT AND CORRESPONDING POTENTIAL FOR SIGNIFICANT PRECIPITATION LOADING WITHIN THE DEEPEST CONVECTIVE CELLS WILL AGAIN PRESENT THE POTENTIAL FOR STRONGER WIND GUSTS...WITH AT LEAST AN OUTSIDE POSSIBILITY THAT AN ISOLATED STORM OR TWO CAN GENERATE A PEAK GUST NEARING SEVERE LIMITS. SOLID HEAVY RAINFALL THREAT GIVEN LIKELY LIMITED STORM MOTION WITHIN THIS HIGH CAPE ENVIRONMENT. HIGHS TODAY A TOUCH LOWER WITH THE ENSUING EXPANSION IN CONVECTION/CLOUD COVER LIKELY UNDERCUTTING THE HEATING POTENTIAL SLIGHTLY. READINGS TOPPING OUT IN THE LOWER AND MIDDLE 80S...HEAT INDICES APPROACHING 90. GRADUAL COOLING VIA DIABATIC PROCESSES AND ANY OUTFLOW WILL FAVOR A DIMINISHING TREND TO EXISTING CONVECTIVE ACTIVITY BY EARLY TONIGHT. HOWEVER THE UNDERLYING ENVIRONMENT WILL STILL REMAIN FAVORABLE FOR ADDITIONAL ISOLATED-SCATTERED DEVELOPMENT THROUGHOUT THE NIGHT. INCREASING POTENTIAL FOR FOG OVERNIGHT...MOIST NEAR SURFACE ENVIRONMENT AUGMENTED BY THE RAINFALL AND WEAK GRADIENT. A CORRIDOR OF DENSE FOG FOR THE EARLY MORNING COMMUTE NOT OUT OF THE QUESTION. LONG TERM... MULTIPLE UPPER WAVES UPSTREAM OVER UPPER MISSISSIPPI RIVER VALLEY THIS MORNING...WHICH WILL CONSOLIDATE OVER THE WESTERN/CENTRAL GREAT LAKES TONIGHT INTO FRIDAY...BUT THE EXACT POSITION OF THE DEVELOPED MID LEVEL CIRCULATION/500 MB LOW IS QUESTION...AS 00Z NAM/GFS ARE INDICATING A FARTHER SOUTH/WEST SOLUTION...NEAR CHICAGO...WHILE EURO/CANADIAN REMAIN STEADFAST WITH 500 MB LOW FARTHER NORTH/EAST OVER NORTHERN LOWER MICHIGAN. EITHER WAY...CHANCE POPS STILL SEEM WARRANTED...EVEN WITH THE STRENGTHENING HIGH PRESSURE OVER EASTERN CANADA (1025 MB)...AS THE LOW LEVEL SOUTHEAST/EAST FLOW WILL INCREASE A BIT...BUT THERE ACTUALLY LOOKS TO BE MODEST MOISTURE ADVECTION FROM WESTERN PA/LAKE ERIE. MLCAPES PROGGED TO INCREASE INTO THE 500 TO 1500 J/KG RANGE DURING FRIDAY...PER 00Z EURO. STILL LINGERING UPPER LEVEL TROUGHINESS ON SATURDAY WITH MLCAPES RISING INTO THE 1000-2000 J/KG RANGE TO SUPPORT LOW CHANCE POPS. UPPER LEVEL RIDGE BUILDING OUT AHEAD OF STRONG GREAT BASIN 500 MB LOW ON SATURDAY SHOULD EXERT A BIGGER INFLUENCE FOR THE SECOND HALF OF THE WEEKEND...ALLOWING FOR TEMPERATURES TO HEAT UP ONCE AGAIN...WITH 90 DEGREES LIKELY ON SUNDAY...AS SOUTH-SOUTHWEST FLOW INCREASES OUT AHEAD OF NEXT COLD FRONT...WITH 850 MB TEMPS PROGGED TO BE IN THE 18-19 C RANGE. UPPER LEVEL RIDGE AXIS ARRIVING SUNDAY AFTERNOON IS EXPECTED TO PROVIDE ENOUGH MID LEVEL WARMING/SUBSIDENT BACKDROP TO SQUELCH POTENTIAL CONVECTION. THE SAME CAN NOT BE SAID FOR EARLY NEXT WEAK AS SOLID HEIGHT FALLS/MOISTURE PLUME/AXIS (PW VALUES OF 2 INCHES) AND COLD FRONT TRACKS THROUGH THE GREAT LAKES REGION. MARINE... STRENGTHENING HIGH PRESSURE OVER EASTERN CANADA WILL PROMOTE LIGHT EASTERLY FLOW AS WE HEAD INTO FRIDAY. UPPER LEVEL DISTURBANCE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH A LOW CHANCE ON SATURDAY. WINDS WILL SHIFT TO THE SOUTH OVER THE WEEKEND...BUT REMAIN LIGHT...AS VERY WARM AIR STREAMS INTO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && UPDATE.......CB AVIATION.....MR SHORT TERM...MR LONG TERM....SF MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 404 AM EDT THU SEP 3 2015 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 404 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH...SMALL HAIL...AND TORRENTIAL RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. STORMS WILL MOVE SLOWLY TO THE SOUTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...WITH A BETTER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 404 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 45 KNOTS...SMALL HAIL...AND TORRENTIAL RAINFALL. STORMS WILL MOVE SLOWLY TO THE SOUTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A LOWER CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...WITH A BETTER CHANCE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1027 AM EDT THU SEP 3 2015
MIZ047-048-053-031500-
BAY-SAGINAW-MIDLAND-
1027 AM EDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BAY...SAGINAW AND
SOUTHERN MIDLAND COUNTIES...
AT 1027 AM EDT...A STRONG THUNDERSTORM WAS OVER BRECKENRIDGE...OR 10
MILES NORTHEAST OF ALMA...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MERRILL AROUND 1035 AM EDT.
MIDLAND AND FREELAND AROUND 1050 AM EDT.
AUBURN AROUND 1055 AM EDT.
SAGINAW...BAY CITY AND ZILWAUKEE AROUND 1100 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BURT...POSEYVILLE...
GARFIELD...LAPORTE...NELSON...GORDONVILLE...ARTHUR...PORTER
TOWNSHIP...BUENA VISTA TOWNSHIP AND FENMORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4373 8395 4367 8391 4362 8374 4360 8370
4322 8370 4322 8393 4313 8393 4313 8436
4347 8437 4347 8461 4354 8461
TIME...MOT...LOC 1427Z 254DEG 40KT 4344 8447
DTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1117 AM EDT THU SEP 3 2015
MIZ049-031645-
HURON-
1117 AM EDT THU SEP 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HURON COUNTY...
AT 1117 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF TAWAS POINT STATE PARK TO
UNIONVILLE...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
OWENDALE AROUND 1145 AM EDT.
UBLY AROUND 1245 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDMAN...RAPSON...
PINNEBOG...GRINDSTONE CITY...PARISVILLE...FILION...BACH...HELENA...
IVANHOE AND PORT CRESCENT STATE PARK.
LAT...LON 4399 8274 4383 8263 4369 8261 4367 8346
4381 8344 4381 8346 4383 8339 4386 8345
4385 8337 4388 8333 4390 8333 4391 8340
4388 8343 4389 8343 4392 8340 4393 8330
4397 8326 4400 8307 4404 8303 4407 8292
TIME...MOT...LOC 1517Z 271DEG 15KT 4418 8326 4367 8345
DTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1135 AM EDT THU SEP 3 2015
MIZ054-060-061-031600-
TUSCOLA-GENESEE-SHIAWASSEE-
1135 AM EDT THU SEP 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE...TUSCOLA AND
NORTHERN SHIAWASSEE COUNTIES...
AT 1134 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR AKRON TO NEAR CORUNNA...AND MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
AKRON...FAIRGROVE AND UNIONVILLE AROUND 1140 AM EDT.
CARO AROUND 1150 AM EDT.
FLUSHING...CASS CITY...SWARTZ CREEK AND GAGETOWN AROUND 1200 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST DAYTON...
COLWOOD...ELLINGTON...GILFORD...FOSTORIA...COLLING...GENESEE...
WATROUSVILLE...BAY PARK AND RICHVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4296 8435 4313 8416 4313 8393 4322 8393
4322 8370 4360 8370 4359 8369 4362 8362
4363 8363 4371 8354 4370 8350 4373 8347
4367 8346 4367 8312 4333 8310 4332 8335
4324 8335 4323 8346 4299 8346
TIME...MOT...LOC 1534Z 267DEG 23KT 4360 8352 4303 8407
DTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1152 AM EDT THU SEP 3 2015
MIZ049-031645-
HURON-
1152 AM EDT THU SEP 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HURON COUNTY...
AT 1152 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES EAST OF CASEVILLE TO GAGETOWN...AND MOVING
EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
PORT AUSTIN AROUND 1220 PM EDT.
KINDE AROUND 1225 PM EDT.
UBLY AROUND 1245 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDMAN...RAPSON...
PINNEBOG...GRINDSTONE CITY...PARISVILLE...FILION...BACH...HELENA...
IVANHOE AND PORT CRESCENT STATE PARK.
LAT...LON 4399 8274 4383 8263 4369 8261 4367 8346
4381 8344 4381 8346 4383 8339 4386 8345
4385 8337 4388 8333 4390 8333 4391 8340
4388 8343 4389 8343 4392 8340 4393 8330
4397 8326 4400 8307 4404 8303 4407 8292
TIME...MOT...LOC 1552Z 265DEG 13KT 4398 8314 4368 8325
DTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1202 PM EDT THU SEP 3 2015
MIZ060-061-031700-
GENESEE-SHIAWASSEE-
1202 PM EDT THU SEP 3 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE AND SHIAWASSEE
COUNTIES...
AT 1202 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CLIO TO NEAR CORUNNA...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
CLIO AROUND 1210 PM EDT.
OTISVILLE AND GAINES AROUND 1220 PM EDT.
OTTER LAKE AROUND 1225 PM EDT.
SWARTZ CREEK AROUND 1235 PM EDT.
FLUSHING AROUND 1240 PM EDT.
LAKE FENTON AROUND 1250 PM EDT.
FLINT AROUND 1255 PM EDT.
GRAND BLANC...DAVISON...BURTON AND GOODRICH AROUND 100 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RANKIN...VERNON...
JUDDVILLE...THETFORD TOWNSHIP...ARGENTINE...SHAFTSBURG...ATLAS AND
GENESEE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4303 8415 4313 8393 4322 8393 4322 8346
4288 8345 4287 8369 4278 8369 4278 8436
TIME...MOT...LOC 1602Z 260DEG 23KT 4321 8368 4293 8411
DTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1220 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 5 W SAGINAW 43.42N 84.05W
09/03/2015 M1.20 INCH SAGINAW MI CO-OP OBSERVER
1 HOUR TOTAL
1143 AM HEAVY RAIN AUBURN 43.60N 84.08W
09/03/2015 M1.30 INCH BAY MI PUBLIC
1 HOUR TOTAL
&&
RKULIKThe Detroit radar (KDTX), 40 km away, was scanning. The volume nearest the first event began at 16:44 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
Tree reported blown down.
Trees reported uprooted.
Large tree reported blown down.
Power lines were reported down.
Numerous large tree limbs reported down.
Eighteen inch diameter tree reported down.
Numerous large tree branches reported down. Tree was uprooted.
Tree was reported down.
Wires reported blown down onto house, which caught fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601671, 601670, 601667, 601659, 601668, 601662, 601660, 601663, 601669, 601665, 601666, 601664.